Alert archive / California / Hard Freeze Warnings in 2022
Hard Freeze Warning 10, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Apr 16, 2022, 2:09 PM PDT for 4 counties in California. It took effect at Apr 17, 2022, 12:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2022, 2:09 PM PDT (21:09 UTC)
- In effect from
- Apr 17, 2022, 12:00 AM PDT
- Expired
- Apr 17, 2022, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 102 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Apr 16, 3:45 AM PDT, 10 hours 24 minutes earlier.
Area forecast discussion, Apr 16, 3:45 AM PDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
345 AM PDT Sat Apr 16 2022
.SYNOPSIS...Widespread rain and high mountain snow will come to
an end over northwest California by this afternoon. Cold
temperatures will then occur Sunday morning, followed by
additional periods of rain Monday and Tuesday, and again Wednesday
and Thursday.
&&
.DISCUSSION...Satellite and regional radar imagery showed an
expansive area of cold cloud tops and stratiform precipitation
spreading across Northern California early Saturday morning. MRMS
precipitation estimates show the heaviest rainfall totals have
thus far occurred across the orographically favored King Range of
southwestern Humboldt County. Rain is forecast to peak in
intensity across the region shortly before 5 AM, and then begin
the process of dissipation during late morning into the afternoon
as an upper vort lobe moves across the coast and exits east.
Thereafter, neutral to slightly positive midlevel height
tendencies will spread east across NWRN CA tonight. A dry
subsident low-level air mass will develop as a result and favor
freezing temperatures across valley locations along with frost and
patchy fog. However, there is considerable uncertainty in that
scenario due to mid and high level cloudiness spreading east
across the area during the night, which could disrupt robust
radiational cooling.
After Sunday...an upper-level trough and associated surface
frontal boundary are forecast to progress east across the NERN PAC
Monday morning. South winds gusting from 20 to 40 mph during
Monday morning are probable across many exposed ridges as well as
coastal areas based on NBM v4.1 guidance. In addition, the
previously mentioned frontal boundary will aid in precipitation
development that is forecast to impact Del Norte County during
late Monday morning, Humboldt and Trinity Counties during Monday
afternoon, and then Mendocino and Lake Counties by Monday evening.
Post frontal showers will then occur Tuesday, followed by a second
storm system and additional beneficial rainfall sweeping eastward
across the West Coast Wednesday and Thursday. In addition, travel
impacts due to snow will be possible with the Wednesday/Thursday
storm system across northern Trinity County and Scott Mountain
Pass on Highway 3.
Garner
&&
.AVIATION...Another round of showers crossing the area this
morning has brought widespread MVFR ceilings alongside gusty
winds, particularly in Mendocino county. The system is expected to
quickly move east with most showers ending by sunrise for the
North Coast and before noon in for inland terminals. Model
soundings show MVFR ceilings lingering through the morning before
gradually lifting and scattering out to VFR this afternoon. Weak,
elevated marine clouds are possible, though unlikely, this
weekend; otherwise, VFR conditions are expected. /JHW
&&
.MARINE...A low pressure system is currently coming ashore just
south of Cape Mendocino. This has brought strong, erratic winds to
the area with localized gale force gusts. Northerly winds are
expected to calm and move southeast throughout the morning,
becoming mostly gentle by this evening. Small craft advisories out
for the southern waters through late this morning cover the
elevated winds. NWPS doesn't show short period seas reaching above
6 feet, but any higher seas could later justify extending the
advisories into the afternoon. Moderate to strong southerly
breezes will start to build in from north to south late Sunday
night. Models show the possibility of gale conditions during the
day Monday, but current forecasts are too uncertain to justify a
watch. Aside from wind waves, a modest westerly swell at 4 feet is
expected to arrive late Monday. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Hard Freeze Watch from late tonight through Sunday morning
for CAZ106-108>110-114.
Winter Weather Advisory until 11 AM PDT this morning for
CAZ102-107-108.
Freeze Watch from late tonight through Sunday morning for
CAZ102-104-105-112-113-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT this evening for PZZ455.
Small Craft Advisory until 6 PM PDT this evening for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 16, 5:29 AM PDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 529 AM PDT Sat Apr 16 2022 CAZ102-104-105-112-113-115-171230- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 529 AM PDT Sat Apr 16 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Freeze Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-111-171230- Coastal Del Norte-Northern Humboldt Coast- Northeastern Mendocino Interior- 529 AM PDT Sat Apr 16 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-109-110-114-171230- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northern Lake- 529 AM PDT Sat Apr 16 2022 ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Hard Freeze Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Hard Freeze Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-171230- Northern Trinity-Southern Trinity- 529 AM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. A Hard Freeze Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Hard Freeze Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:17 AM PDT | Freeze Watch | EKA | Del Norte, Humboldt, Mendocino | 12 hr |
| Apr 16, 2:17 AM PDT | Hard Freeze Watch | EKA | Humboldt, Lake, Mendocino, Trinity | 12 hr |
| Apr 16, 2:09 PM PDT | Frost Advisory | EKA | Humboldt | 19 hr |
| Apr 16, 2:09 PM PDT | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Apr 16, 3:05 PM PDT | Gale Warning | EKA | 50 hr | |
| Apr 16, 3:05 PM PDT | Small Craft Advisory | EKA | 60 hr |
Nearby
Hard Freeze Warnings in California, 2022Every hard freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.